MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GENERAL SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GENERAL SPHERE INSTRUMENT SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.01001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 17 june 2019: lot 1901001, code 11.01001: 20 items manufactured and released on 14 february 2019.Expiration date: 2024-02-13.No anomalies found related to the issue.To date, 10 items of the same lot have been already sold.Concerning the semi-finished device subject of this case: code 77.11.0063, lot mat27910: 1500 items manufactured and released on 20 december 2018.No anomalies found related to the issue, 4 similar cases received up to now.Preliminary investigation performed by medacta r&d project manager: the breakage of a piece of the femoral impactor extractor head could have been caused due several factors such as an excessive tightening force applied during femoral implant fixation, excessive force/impactions trying to adjust the trial femoral positions (ml and flexum positioning) : in any case we are investigate a new design of the impacting head in order to increase the radii of the external shape, increasing the surface in contact with the femoral component and increasing the resistance section of the device.The new design will be managed with mr 197-19.
 
Event or Problem Description
Femoral impactor extractor breakage (instrument central body) occurred while the surgeon was impacting the femur.There was no delay, and another instrument was used to complete the case.No pieces left in the patient.

Brand Name
GENERAL SPHERE INSTRUMENT SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8707236
Report Number3005180920-2019-00487
Device Sequence Number19293992
Product Code LXH
UDI-Device Identifier07630030877414
UDI-Public07630030877414
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2024
Device Catalogue Number11.01001
Device Lot Number1901001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight85